Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking taper. When can I expect withdrawal symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Tonight will be my last night of my taper - .125 mg at bedtime. Can you please tell me when I can expect withdrawal symptoms to start and when will they be at their worst. I believe that I have read too many horror stories online and am anxious about what is to come. I was not on the Clonazepam long and a low dose - .25 mg 2x per day. Do you have some advice for me?
Posted Wed, 14 Aug 2013 in Medicines and Side Effects
Answered by Dr. Jay Patel 1 hour later

I am dr XXXXXXX and I will try my level best to help you.

As I understand you are on a taper down dose of clonazepam from .25 mg twice daily to .125mg and now going off of that too. And concern about the withdrawal symptoms.

Well you did what is the most efficient way to taper down and hopefully you will not have withdrawal symptoms. But still a little bit of things will change for you.

May be an anxiety like feeling, irritability, insomnia (difficult to fall asleep), some tremors (hands shaking) and it will be mostly gone in about week or two in most of my patients. But nothing major which is worrisome at this point in time.

Hope it helps to relive some way anxiety about withdrawal symptoms.

Thanks for the query. Please feel free to contact me in case of any further concerns.


Above answer was peer-reviewed by
Follow-up: Taking taper. When can I expect withdrawal symptoms? 5 minutes later
Thank you for your reply. I feel better hearing this from you. I am not going to go online and read any more horror stories!

Again, thank you.
Answered by Dr. Jay Patel 1 hour later

Welcome back, I am glad that I was able to give relief to you.

Thanks for having trust in me appreciating us.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor